MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facscanto¿ that the cart is leaking.The following information was provided by the initial reporter: leaking from the cart.
 
Additional Manufacturer Narrative
Initial reporter addr 1: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary investigation summary: ¿ scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338, serial # (b)(6).¿ problem statement: customer reported complaint regarding a waste leakage not contained within the instrument.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 17oct2021 to date 17oct2022.¿ complaint trend: there are 39 complaints related to the issue of waste leakages due to cracked/broken valves or connectors/fittings.See attachments for the list of related complaints.Date range from 17oct2021 to date 17oct2022.¿ manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the waste leakage not contained within the instrument was due to a broken fluidic valve and fitting.The customer had initially reported that the instrument was leaking outside of the wetcart and an fse (field service engineer) was sent onsite to address the issue.The fse confirmed the issue and found a cracked check valve and broken waste line fitting in the wetcart.The fse replaced both components and the instrument was then working as expected with no further leakages.No parts were requested for evaluation as the replaced parts are not returnable.Although the leak was waste and the potential exposure to biohazard material, there was no skin contact nor was there any medical treatment performed.No user was harmed or injured as they proper ppe (personal protective equipment) to clean up the leak.Bd facscanto ii instructions for use (ifu), #23-20269-00 rev.1/vers.A, indicates to wear suitable protective clothing and gloves to prevent transmission of potential fatal disease from biological specimens.This can be found on page 147 in cleaning the surfaces.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: (b)(4), case # (b)(4) install date: 28sep2018 defective part number: 334044 - check valve waste 59-10092-05 - cpln bdy panl mt 1/8 jd org work order notes: o subject / reported: leaking from the cart o problem description: leaking from the cart o work performed: i found a cracked check valve and a broken fitting for the waste line inside the wet cart.I replaced both components and check for leaks.The canto 10 instrument is now operating with no issues to report.O cause: the broken fitting and check valve was causing liquid waste to leak from the wet cart.O solution: after replacing the fitting and check valve, the canto 10 instrument is now operating at bd factory specifications.¿ returned sample evaluation: a return sample was not requested because the replaced parts are not returnable and were discarded.¿ risk analysis: risk management file part #338960-04ra, rev.01/vers.A, bbd facscanto ii flow cytometer (fluidics) fmea was reviewed.The risk identified has a rpn of 32, which is within the acceptable risk acceptability.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no o item: 4.Quick disconnect o function: 4.1 connects tubing to filters and fluid tanks o potential failure mode: 4.1.2 not connected o potential effect(s) of failure: 4.1.2.1 sheath line not connected to instrument or wet carts o potential cause(s)/mechanism(s) of failure: pressure build-up in line to sheath pump.Line pops off pump and leaks fluid inside wet cart o residual severity: 8 o residual occurrence: 4 o residual detection: 4 o residual rpn: 32 ¿ root cause: based on the investigation results the root cause of the waste leakage not contained within the instrument was due to a broken fluidic valve and fitting.¿ conclusion: based on the investigation results the root cause of the waste leakage not contained within the instrument was due to a broken fluidic valve and fitting.The fse investigating this issue found a cracked check valve and broken waste line fitting in the wetcart.After replacing both of these parts and testing the instrument, the instrument was functioning as expected with no further leakages.No one was harmed or injured, and no medical treatment was performed due to the biohazardous leak.The safety risk of this hazard has been identified to be within the acceptable level.¿ supporting document: n/a.
 
Event or Problem Description

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15643031
Report Number2916837-2022-00315
Device Sequence Number6385735
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown